Washington, 2005

Funnel Cloud in Washington, March 16, 2005

March 16, 2005 · NWS SEW · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before the first event at Mar 16, 8:45 AM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Mar 16, 8:45 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PST WED MAR 16 2005

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA THIS
AFTERNOON...BRINGING RAIN SHOWERS TO THE LOWLANDS AND SNOW TO THE
MOUNTAINS. ONSHORE FLOW WILL KEEP SNOW SHOWERS IN THE MOUNTAINS
TONIGHT AND EARLY THURSDAY. A WEAK UPPER LEVEL TROUGH WILL REMAIN
OVER THE AREA THROUGH THE END OF THE WEEK. TEMPERATURES WILL BE NEAR
TO SLIGHTLY BELOW NORMAL FOR THE NEXT SEVERAL DAYS.

&&

.DISCUSSION...RADAR IS LIT UP ALL OVER THE RANCH AND MOST SITES ARE
REPORTING LIGHT RAIN. SHOULD BE CLOUDY AND BREEZY WITH LIGHT RAIN
FOR A FEW MORE HOURS. TATOOSH ISLAND HAS PROBABLY ALREADY SEEN
FRONTAL PASSAGE SO EXPECT FRONT THROUGH SEATTLE AREA BY 20Z. PSCZ
SHOULD FORM IN WAKE AND PERSIST THROUGH THE NIGHT. SNOW AMOUNTS IN
CASCADES COULD REACH ADVISORY LEVELS TODAY.

REST OF FORECAST IN OKAY SHAPE WITH TROF HANGING AROUND AREA AND
SHOWERS AT TIMES. THUNDERSTORMS ALSO A POSSIBILITY. DEFINITELY A
CHANGE FROM THE PAST 3 WEEKS OR SO. BURKE

&&

.AVIATION...GENERALLY VFR CONDITIONS ACROSS WESTERN WA...WITH LOCAL
MVFR CEILINGS AND VISIBILITY IN SHOWERS. WIND AT KSEA WILL REMAIN
SOUTHERLY 15 TO 30 KT...EASING LATE THIS EVENING.

&&

WATCHES/WARNINGS/ADVISORIES...
.GALE WARNING COAT AND ENTIRE STRAIT.
.SMALL CRAFT ADVISORY ADMIRALTY INLET...N INLAND...PUGET SOUND/HOOD
CANAL.
.SNOW ADVISORY THIS AFTERNOON AND TONIGHT FOR THE WEST SLOPES OF THE
NORTH AND CENTRAL CASCADES AND PASSES.

&&

.KATX...VCP21/CSR32 OPERATIONAL.

&&
Hazardous weather outlook, Mar 16, 5:30 AM PST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SEATTLE WA
530 AM PST WED MAR 16 2005

.A COLD FRONT AND DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL PASS
THROUGH THE NORTH AND CENTRAL CASCADES THIS AFTERNOON. INCREASING
WESTERLY FLOW ALOFT AND FALLING TEMPERATURES WILL GIVE LOCALLY HEAVY
SNOW DURING THE AFTERNOON AND EVENING HOURS TO THE MOUNTAINS. GALE
FORCE WESTERLY WINDS ARE EXPECTED WITH AND BEHIND THE FRONT IN THE
STRAIT OF JUAN DE FUCA.

PZZ130-150-153-156-170-173-176-171330-
528 AM PST WED MAR 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WASHINGTON COASTAL WATERS
AND FOR THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

.DAY ONE...

A GALE WARNING IS IN EFFECT TODAY. SEE THE LATEST COASTAL MARINE
FORECAST...FZUS56 KSEW...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

PZZ131-132-171330-
528 AM PST WED MAR 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL STRAIT OF JUAN DE
FUCA AND EAST ENTRANCE TO THE STRAIT.

.DAY ONE...

A GALE WARNING IS IN EFFECT THROUGH TONIGHT. SEE THE LATEST COASTAL
MARINE FORECAST...FZUS56 KSEW...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

WAZ017-018-171330-
WEST SLOPES CENTRAL CASCADES AND PASSES-
WEST SLOPES NORTHERN CASCADES AND PASSES-
528 AM PST WED MAR 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST SLOPES OF THE NORTH
AND CENTRAL CASCADES AND PASSES.

.DAY ONE...

A SNOW ADVISORY IS IN EFFECT 10 AM PST TODAY THROUGH 1 AM PST
THURSDAY. SEE THE LATEST WINTER WEATHER MESSAGE...WWUS46 KSEW...FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

ALBRECHT
WEATHER.GOV/SEATTLE

The radar

The Seattle radar (KATX), 92 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, King

When
March 16, 1:29 PM PST to 1:31 PM PST
Where
King County, 1 mi NE of Richmond Beach
Reported by
TRAINED SPOTTER
Coordinates
47.491, -121.836 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443004.